MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. LIGACLIP; CLIP, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. LIGACLIP; CLIP, IMPLANTABLE
Catalog Number MCS20
Medical Device Problem Codes Failure to Form Staple (2579); Failure to Fire (2610); No Apparent Adverse Event (3189)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/05/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during use of the mcs20 disposable clip appliers, particularly in commando procedures within ent surgery, specialists experience recurring issues with clip formation.On average, at least three clips per device are reported to be malformed, resulting in inadequate closure, clip dislodgement, or bleeding.In addition, mechanical issues are frequently observed, including failure to fire or incomplete firing.The procedures were delayed by 15 minutes and completed successfully.
 
Additional Manufacturer Narrative
(b)(4) date sent: 5/23/2026 d4: batch # 897d56.An analysis of the product could not be performed since a physical sample was not received for evaluation.A manufacturing record evaluation was performed for the finished device batch number of 897d56 / 46mcs20 , and no non-conformances were identified.Additional information was requested and the following was obtained: 1.How was the bleeding controlled? 2.How much blood was lost (ml)? 3.Did the patient require a transfusion? 4.Was there a patient consequence? if yes, how was the issue addressed? questions 1 through 4 (removed), since this is a report regarding a single code concerning multiple problems with this clipper? that is also fully explained in the text.5.Could you please clarify if there were any change in the post-operative care of the patient as a result of the event? no 6.Could you please clarify if the product issues that have occurred been reported to customer quality? no 7.If yes, do you have the complaint submission numbers (pc numbers)? n/a 8.What is the total number of procedures/patient events? approximately three patients per week since january, every clip applier has at least 3 malformed clips.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
LIGACLIP
Common Device Name
CLIP, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
3035526892
MDR Report Key25264579
Report Number3005075853-2026-03833
Device Sequence Number21174609
Product Code GDO
UDI-Device Identifier10705036002499
UDI-Public(01)10705036002499(17)310131(10)897D56
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K820837
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMCS20
Device Lot Number897D56
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/06/2026
Supplement Date Received by Manufacturer05/27/2026
Initial Report FDA Received Date05/23/2026
Supplement Report FDA Received Date06/16/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/11/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown